MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-LEFT; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-LEFT; PLATE, FIXATION, BONE
Model Number 242.108
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of event is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record review was performed for the subject device lot number 5480313.Manufacturing location: (b)(4).Date of manufacture: 20 apr 2007.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device history record shows this lot of 4.5mm lcp proximal femur plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent hardware removal and revision of the left proximal femur on (b)(6) 2017 due to infection.The original procedure was performed on an unknown date in 2012.Approximately (1-2) one to two months prior to the revision date, the patient was referred to the surgeon for treatment of an abscess of the left proximal femur.No information was provided on whether the patient had symptoms related to this event.It is unknown how the diagnosis of infection was detected.Removed hardware included: one plate and screws, all intact.Antibiotic cement was placed in the incision operative site, and a new provisional plate and screws was placed.Nothing untoward occurred during the procedure.The procedure was completed successfully with the patient in stable condition.No surgical delay reported.The patient will be scheduled for additional future staged procedures.This is report 1 of 12 for com-(b)(6).

Brand Name
4.5MM LCP® PROXIMAL FEMUR PLATE 8 HOLES/247MM-LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6725693
Report Number3003506883-2017-10136
Device Sequence Number16336418
Product Code HRS
UDI-Device Identifier10886982167965
UDI-Public(01)10886982167965(01)5480313
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K030858
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number242.108
Device Catalogue Number242.108
Device Lot Number5480313
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2017
Initial Report FDA Received Date07/19/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight68